benadryl question

Discussion in 'Fibromyalgia Main Forum' started by simonedb, Jul 4, 2010.

  1. simonedb

    simonedb Member

    Hey, I have taken bendadryl in very small doses intermittently the last 3-4 years to help w/sleep or allergies, for some reason have built a tolerance a bit to it which is odd because I have mcs and don't usually get much of tolerance to anything. I'm not on any antidepressants and am a night owl and for various reasons I needed to make myself go to sleep earlier and get up earlier this summer so started taking 25mg of benadryl most nights and that was enough to knock me out, I feel hung over from it in a.m but as day goes on get in better mood.

    here is my vain concern, besides the problem that I don't seem to fall asleep without it now which is not good, but I have had problems with insomnia for years so in a way its good I found something otc that works that isn't that harsh, but my main concern is I feel like its aging my face, I tend to look a lot younger than I am and not bad haha but I am starting to notice bags and my eyelids drooping more since I have been doing this the last couple months and its getting worse and this really bums me out as I vainly want to hang onto looking decent as long as I can, of course most people hiding it a bit with makeup but don't know what to do. It also seems to cause slight tinnuitis which I can handle so far don't notice most of the time.
    I don't know what I will do if go off of it, I could tell my doc and ask for a med leave, i still work p.t., as I would need space to try to turn this around, but i have tried many things natural and pharmaceutical and bendadryl seems like best solution for my problem of naturally staying awake til like 5am and sleeping till noon if left to my own devices, I mean if I could go live in a sound proof bubble and have absolutely zero responsibility to others I could fully indulge dealing with this sleep thing naturally forever but that seems like I would have less of a life if I did that obviously....

    does anyone know why bendaryl could be ruining my face :) :( !!! ???


  2. simonedb

    simonedb Member

    thanks you guys
    Aussie I actually took remeron for a summer about 8 yrs ago, it worked like a CHARM!knocked me out with a half hour or so like a black out into sleep, which was nice. HOwever, I gained 30lbs that summer the most I have ever weighed in my life! thankfully a year later ww helped me get it off but I was even doing ww that summer of remeron and it was like it didnt matter how many calories I took in I blew up like a balloon. having a big ass did not help my vanity issue haha. It also made me miss work one day as I could not wake up on that med. slept for like 12 hours on it easily.
    I also only took a little mini dose, a crumb of the original tablet and it did that to me.

    I don't know what I am going to do.

    Is that mirt like an ssri or snri as I don't tend to tolerate antidepressants well.

    it actually seems like the benadryl in some ways is helping me be more stable w/my energy, upright a little longer over all, strange, sometimes I am more irritable cus of it too though.